Alert archive / Ohio / Winter Storm Warnings in 2008

Winter Storm Warning 5, NWS Wilmington, OH

March 4, 20087 counties in Ohio

NWS Wilmington, OH issued this winter storm warning at Mar 4, 2008, 3:47 PM EST for 7 counties in Ohio. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 3:47 PM EST (20:47 UTC)
Expired
Mar 5, 2008, 12:00 AM EST
In force
8 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 1:11 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 4, 1:11 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
111 PM EST TUE MAR 4 2008

.SYNOPSIS...
SURFACE LOW PRESSURE OVER TENNESSEE WILL TRACK NORTHEAST INTO
THE UPPER OHIO RIVER VALLEY THIS EVENING AND THE EASTERN GREAT LAKES
BY WEDNESDAY MORNING. THIS SYSTEM WILL BRING HEAVY RAINFALL TO THE
PORTIONS OF THE AREA...AS WELL AS A WINTRY MIX. THE PRECIPITATION
WILL TAPER TO SNOW SHOWERS TONIGHT. BELOW NORMAL TEMPERATURES ARE
EXPECTED FOR THE SECOND HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NARRATIVELY TILTED UPPER LEVEL LOW TO TRACK NE UP THE OHIO VALLEY
TO A PSN OVER WRN PA BY WED MRNG. LATEST SFC ANALYSIS INDICATES
ASSOCIATED DEEPENING SFC LOW OVER S CENTRAL KY...WHICH WL TRACK
NE TO A PSN OVER THE UPPER OH VALLEY THIS EVENING. AXIS OF 925-850MB
CONVERGENCE PIVOTING INTO ILN/S FA AHD OF 8H LOW. THIS COUPLED
WITH ELEVATED INSTBY WAS RESULTING IN THE DEVELOPMENT OF CONVECTION
OVER INDIANA AND CENTRAL KY. EXPECT PRECIPITATION COVERAGE TO
INCREASE THRU LATE AFTN. LOW LEVEL CAA IS UNDERCUTTING WAA ALOFT
RESULTING IN A CHANGE OVER TO FREEZING RAIN ACRS W CNTRAL OHIO AND
THE WHITEWATER/MIAMI VALLEYS. HAVE EXPANDED WINTER WX ADVISORY
FURTHER SOUTH TO ACCOUNT FOR CHANGE OVER.

AS THE 8H PASSES LATER THIS EVENING...HAVE PRECIP EVENTUALLY
TRANSITION OVER TO SNOW. A FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE AREA WITH THE SATURATED GROUND AND ONE TO TWO INCH RAIN
WHICH FELL OVERNIGHT. ANY CONVECTION WHICH AFFECTS THE SRN PORTION
OF FA WL ENHANCE THE POTENTIAL FOR ADDITIONAL FLOOD PROBLEMS.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TONIGHT...AS THE LOW PUSHES QUICKLY OFF TO THE NORTHEAST...COLDER
SFC AIR WILL WORK IN THIS EVENING WITH QPF AMOUNTS WINDING DOWN.
LOOKING AT FCST SNDGS FROM VARIOUS MODELS...THERE IS SOME
UNCERTAINTY HOW QUICKLY THE FREEZING PCPN WILL CHANGE OVER TO
SNOW. SNOW ACCUMULATIONS SHOULD BE LIGHT REGARDLESS...BUT IF THE
FREEZING RAIN/DZ LINGERS...LIGHT ICING WILL MAY BE AN EXPANDING
CONCERN.

WEDNESDAY...HIGH PRESSURE BUILDS WITH SCT SKIES AND BELOW NORMAL
TEMPS...MAINLY NEAR 40.  LOWS WILL DIPS INTO THE 30S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY...THE GFS IS MORE PRONOUNCED THAN THE ECMWF WITH A S/W AND
COLD FRONT PASSING ACROSS THE AREA.  HIGHS WILL REMAIN BELOW
NORMAL...UPPER 30S TO MID 40S. EXPECT SCT POPS WITH SNOW SHOWERS
CHANGING OVER TO RAIN IN THE AFTERNOON...TAILING OFF AND ENDING INTO
THE OVERNIGHT.

FRIDAY...HIGHS WILL ONLY RANGE FROM THE LOWER TO UPPER 30S NORTH
TO SOUTH BEHIND THE FRONT. THE GFS AND PARTICULARLY THE ECMWF HAVE
TRENDED FURTHER WEST WITH A LOW TRACKING NORTH UP THE EAST COAST. THIS
SYSTEM MAY PUSH SOME SNOW/WINTRY PCPN INTO AREAS...ESPECIALLY SE
OF I-71.

S/WV ENERGY IS FORECAST TO DIG ON THE BACK SIDE OF AFOREMENTIONED
SYSTEM FRIDAY NIGHT INTO SATURDAY. SYSTEM LACKS A DISCERNIBLE SFC
FEATURE...SO WILL ONLY CARRY SLIGHT CHANCE POPS FRIDAY NIGHT INTO
SATURDAY AT THIS TIME. ENERGY WILL ENHANCE CAA INTO THE REGION.
THUS...TEMPERATURES ARE EXPECTED TO BE THE COLDEST SATURDAY INTO
SATURDAY NIGHT WITH HIGHS/LOWS MUCH BELOW NORMAL.

UPPER LEVEL PATTERN WILL BECOME LESS AMPLIFIED SUNDAY THROUGH
MONDAY.  THIS WILL ALLOW FOR AIRMASS MODIFICATION AND THUS A GRADUAL
WARMING TREND. TEMPERATURES...HOWEVER...WILL STILL AVERAGE BELOW
NORMAL.  SFC HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH THIS
PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
DEEPENING SFC LOW OVER S CENTRAL KY WL TRACK NE TO A PSN OVER THE
UPPER OH VALLEY THIS EVENING. STRONG LOW LEVEL CONVERGENCE
PIVOTING INTO ILN/S FA AHD OF 8H LOW. THIS COUPLED WITH ELEVATED
INSTBY WAS RESULTING IN THE DEVELOPMENT OF CONVECTION OVER
INDIANA AND CENTRAL KY. EXPECT PRECIPITATION COVERAGE TO INCREASE
THRU LATE AFTN. LOW LEVEL CAA WHICH IS UNDERCUTTING WAA ALOFT
WL RESULT IN A CHANGE OVER TO FREEZING RAIN ACRS THE WESTERN TAF
SITES THRU THE AFTN AND INTO EARLY EVENING. ALSO...THE ELEVATED
CONVECTION MAY RESULT IN THUNDER WITH KCVG AND KLUK HAVING THE
BEST POSSIBILITY. HAVE NOT MENTIONED THIS CHC IN THE TAFS AT
THIS TIME.

AS ENTIRE COLUMN COOLS LATER THIS EVENING...HAVE PRECIP
EVENTUALLY TRANSITIONING OVER TO SNOW. CEILINGS EXPECTED TO
VARY BETWEEN IFR AND MVFR AT MOST LOCATIONS THRU THE AFTN WITH
IFR CONDITIONS EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS.
SNOW SHOWERS WILL GRADUALLY DIMINISH TOWARDS 12Z ALONG WITH
SLOWLY IMPROVING CIGS.

OUTLOOK...MVFR CEILINGS WILL CONTINUE INTO WEDNESDAY. MVFR
CEILINGS WILL BE POSSIBLE ON THURSDAY AND AGAIN FRIDAY NIGHT AND
SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-
     034-035-042>046-051>054-060>062.
KY...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR KYZ089>100.
IN...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR INZ050-058-059-066-
     073>075-080.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-
     058-059.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...
LONG TERM...
AVIATION...AR
Hazardous weather outlook, Mar 4, 1:13 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
113 PM EST TUE MAR 4 2008

INZ066-073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-077>082-088-
051815-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
113 PM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-051815-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-
GREENE-
113 PM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 4, 10:07 AM EST, 5 hours 40 minutes before
KYZ089>100-041512-

TEST...SPECIAL WEATHER STATEMENT...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 AM EST TUE MAR 4 2008

...THIS IS A TEST STATEMENT FOR THE STATEWIDE KENTUCKY TORNADO
DRILL...

REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS
TIME. REPEAT...THIS IS A TEST. NO SEVERE WEATHER IS OCCURRING AT
THIS TIME.

THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN...IF
POSSIBLE.

AGAIN...THIS IS A TEST MESSAGE AS A PART OF THE KENTUCKY STATEWIDE
TORNADO DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME.

REPEAT...THIS IS A TEST.
Local storm report, Mar 4, 11:29 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1129 AM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLOOD            1 E SOUTH LEBANON       39.37N 84.19W
03/04/2008                   WARREN             OH   EMERGENCY MNGR

            MASON MORROW MILGROVE ROAD IN SOUTH LEBANON AND
            WILMINGTON ROAD SOUTH OF OREGONIA ARE CLOSED DUE TO HIGH
            WATER. A LARGE TREE WAS UNDERCUT BY WATER AND FELL ACROSS
            BOTH LANES OF MASON MORROW MILGROVE ROAD.

&&

JF
Local storm report, Mar 4, 2:59 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            FALMOUTH                38.67N 84.33W
03/04/2008                   PENDLETON          KY   LAW ENFORCEMENT

            WATER OVER SOME LOW LYING BRIDGES AND ROADS.

0116 PM     FLOOD            MILFORD                 38.58N 84.16W
03/04/2008                   BRACKEN            KY   LAW ENFORCEMENT

            WATER OVER SANTA FE ROAD NEAR MILFORD KY

0121 PM     FLOOD            MARYSVILLE              40.24N 83.37W
03/04/2008                   UNION              OH   LAW ENFORCEMENT

            ONE ROAD CLOSED IN THE COUNTY BY HIGH WATER.

0124 PM     FLOOD            6 W WASHINGTON          38.61N 83.91W
03/04/2008                   MASON              KY   LAW ENFORCEMENT

            BRANDYWINE RD CLOSED BY HIGH WATER. WATER OVER A FEW
            OTHER ROADS ELSEWHERE IN THE COUNTY.

0137 PM     FLOOD            4 SSE PIKE LAKE         39.09N 83.14W
03/04/2008                   PIKE               OH   LAW ENFORCEMENT

            SEVERAL ROADS COVERED WITH WATER IN THE COUNTY...
            INCLUDING SR 220 AT RIVER RD AND SR 124 AT DRY BONE RD.

0140 PM     FLOOD            CHILLICOTHE             39.34N 82.99W
03/04/2008                   ROSS               OH   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED IN THE COUNTY. A FEW UNOCCUPIED CARS
            SUBMERGED IN LOW LYING AREAS.

0145 PM     FLOOD            5 W HILLSBORO           39.21N 83.71W
03/04/2008                   HIGHLAND           OH   LAW ENFORCEMENT

            WATER ACROSS SEVERAL ROADS IN THE COUNTY... INCLUDING US
            50 NEAR DANVILLE RD... BEECHWOOD RD AND CLEAR CREEK RD.

0157 PM     FLOOD            WEST UNION              38.79N 83.54W
03/04/2008                   ADAMS              OH   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED ACROSS COUNTY BY HIGH WATER.

0159 PM     FLOOD            GEORGETOWN              38.87N 83.90W
03/04/2008                   BROWN              OH   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED ACROSS COUNTY. ROUTE 763 NEAR ROUTE
            41 IS IMPASSABLE.

&&

SHOBE2

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:01 AM ESTAreal Flood AdvisoryILNBrown, Clermont4 hr
Mar 4, 6:17 AM ESTAreal Flood AdvisoryILNHamilton3 hr
Mar 4, 6:38 AM ESTAreal Flood AdvisoryILNAdams, Highland4 hr
Mar 4, 7:54 AM ESTAreal Flood AdvisoryILNPike, Ross4 hr
Mar 4, 7:58 AM ESTAreal Flood AdvisoryILNFairfield, Franklin, Hocking, Licking, Pickaway4 hr
Mar 4, 8:28 AM ESTAreal Flood WarningILNAdams, Brown, Highland, Pike6 hr
Mar 4, 8:37 AM ESTAreal Flood WarningILNDelaware, Fairfield, Franklin, Hocking, Licking, Pickaway and 3 more14 hr
Mar 4, 9:04 AM ESTRiver Flood WarningILNFranklin, Hamilton, Madison, Pickaway116 days
Mar 4, 9:23 AM ESTRiver Flood WarningILNAdams16 hr
Mar 4, 9:36 AM ESTAreal Flood AdvisoryILNButler, Clinton, Fayette, Greene, Warren4 hr
Mar 4, 9:59 AM ESTRiver Flood WarningILNHocking44 hr
Mar 4, 10:17 AM ESTRiver Flood WarningILNLicking9 hr
Mar 4, 10:32 AM ESTAreal Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Mar 4, 10:43 AM ESTRiver Flood WarningILNPickaway5 days
Mar 4, 10:43 AM ESTRiver Flood WarningILNPike, Scioto7 days
Mar 4, 10:43 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway59 hr
Mar 4, 10:48 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren6 hr
Mar 4, 11:26 AM ESTAreal Flood AdvisoryILNDarke, Miami, Montgomery, Preble3 hr
Mar 4, 12:01 PM ESTAreal Flood AdvisoryILNScioto119 min
Mar 4, 12:20 PM ESTRiver Flood WarningILNHighland, Ross4 hr
Mar 4, 2:29 PM ESTAreal Flood WarningILNAdams, Brown, Highland, Pike8 hr
Mar 4, 2:39 PM ESTSevere Thunderstorm WarningILNBrown, Clinton, Highland27 min
Mar 4, 4:25 PM ESTAreal Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Mar 4, 4:51 AM ESTAreal Flood AdvisoryILNCarroll, Gallatin, Grant, Owen, Pendleton3 hr
Mar 4, 7:16 AM ESTAreal Flood AdvisoryILNMason, Robertson4 hr
Mar 4, 9:01 AM ESTAreal Flood WarningILNGrant, Owen, Pendleton4 hr
Mar 4, 9:41 AM ESTAreal Flood AdvisoryILNCarroll, Gallatin4 hr
Mar 4, 1:50 PM ESTAreal Flood AdvisoryILNCarroll, Gallatin, Grant, Owen, Pendleton3 hr
Mar 4, 4:30 PM ESTAreal Flood AdvisoryILNBoone, Campbell, Kenton3 hr
Mar 4, 4:32 AM ESTAreal Flood AdvisoryILNDearborn, Ohio, Ripley, Switzerland3 hr
Mar 4, 6:58 PM ESTRiver Flood WarningILNFayette, Franklin9 hr

Nearby

Winter Storm Warnings in Ohio, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.